MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-A004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy procedure, the novostitch upper jaw was broken in the joint; it could not pass the suture.Surgeon checked the image immediately after the surgery; the broken pieces could not be removed from the patient.Two lot numbers were provided, from which only 1 had the malfunction (m210133/m210116) but it is unknown which one had the reported malfunction.The procedure was successfully completed with no delay using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.Insufficient information was provided, thus a manufacturing record review could not be performed.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No clinically relevant documentation was provided to perform a thorough medical investigation.These devices are manufactured and intended as externally communicating devices and are not approved for long-term internal tissue exposure and long-term implantation.Since it was reported the breakage occurred in the patient¿s joint micromotion/migration is unlikely.However, we cannot make conclusions on the impact of the non-implantable foreign body retained within the patient¿s joint.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be determined, this case would be re-assessed.A visual inspection of the returned device found the linkage to the upper jaw is broken.A functional evaluation revealed pass stitch and lower jaw function properly.The upper jaw lever does not actuate due to broken linkage.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13896528
Report Number3009131204-2022-00008
Device Sequence Number11859989
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTX-A004
Device Catalogue NumberCTX-A004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown